Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Post Injection

AnonymousUserAAnonymousUser Posts: 49,671
Had my 2nd Epidural last wed night. It felt ok until yesterday and now the pain is pretty bad, actually worse than before the injection. I was really getting better and opted for the injection to take whatever pain was remaining away and not add to it.
Called the doc's and they said that the numbing meds wear off completely after 3 days and then it can pain for a few days and that it's normal. Has anyone experienced this? I feel highly depressed


  • I have had many injections and have experienced the same. It is always great for the first few days when I am numb and then that wears off and it takes a little longer for the steroids to help control the inflammation. I have never had any more than a few months relief at most from the epidurals. Maybe you will be one of the lucky ones that get longer lasting relief. I know how hard it is to do when you are in pain but please try and be patient a little bit longer and hopefully you will get some relief. Good luck.
  • Thanks JJ. I appreciate the quick feedback. This really helps me.
  • Raj, I had three epidurals for my sciatica -- the first one did nothing, the second and third gave me one week each of relief. It was actually time passing (about nince months) before the sciatica improved on its own. I have a bulging disk at L4/L5.

    All the brochures I got for the injections state that you can have a spike in pain sometimes after the injection so hopefully your pain will settle down. I know it's so hard emotionally when you're in pain all the time. Don't give up hope -- Do you ice? Ice packs seemed to help me the most and gentle stretching and hot showers.

    Wishing you more pain free days,

    Take care,

  • Raj,

    Exactly as the others state, the injection is ok for about 3 days and than seems to increase the pain levels and than about 4-5 days after that you will start to see the roids will kick in.

    I would suggest that once the pain levels are manageable to really get back into your form of PT which was mckenzie and swim. The sooner you get back into PT the more results you will get from the shot long term.

    Good luck...


    Judy and JJ, have you done follow ups to see if the bulges decreased or gone and have you regained most of your prior mobility?
  • Thanks JS and others. This is really helpful because I was going crazy thinking of the doc damaged my nerve or something and is hiding to reveal it
  • sometimes the unknown can be so much more stressful than what you are actually dealing with. Hope you feel better soon.
  • it has been 1 week since the injection and i am in extreme pain right now. have an appt tomorrow morning with the doctor. the whole nerve from back to toes is paining like never before
  • I got my first shot today in l5/s1. I could feel the juice go over my pain spots which was encouraging since my MRI was "normal" and it looks like we are on the right track. But with that said I feel pretty much the same so far, crappy. I have 2 friends that felt better right away so good to know it takes a while for it to possibly kick in. I thought the numbing medication wore off after a few hours though. I want instant gratification waaa waaa. Fingers crossed things improve for both of us!
  • Its now 8 days post L5S1 injection and the pain is much worse than before the injection. Doctor said that the strength is good and that pain will go away. Looking for someone to share their stories as I am getting really depressed with this. After all these months I was finally getting there until this injection turned the tables on me.
  • I have to get epideral-1st one coming up.I have herniated disk.Does it look good??
  • I have to go back to work the following day after the epideral.I lift in the wearhouse.Is tht ok???Should I wear a lifting belt or any suggestions to give me support so i dont damage Disk any further??
  • i think you should rest for 2-3 days after the injection. i am still in pain 9 days after the epidural. my 1st injection was good, i dont know what went wrong with thiis one but I dont think you should go back to a lifting job belt or no belt the very next day
  • definitely no lifting and should take it easy for atleast 7 days and some simple PT. The first shot you will definitely feel the difference so do not over do it. The second has seem to be hit and miss for most.

    Have you explained to your boss your condition? You really should be on real light duty in the warehouse.

  • All the pain I am getting is in the thigh and upon researching, I found that the thigh Pain is L4L5 but my disc is herniated at L5S1. All the symptoms before the injection were correct but after the injection now I have terrible thigh pain. Wondering if the doctor ESI's the wrong level and hurt something there?
  • I have herniated L5S1 & most of my pain is in my thigh & hip.EMG showed irritated nerve-not damaged. Also had my 2nd ESI today & doc hit the nerve-very painful. (My 1st one was a piece of cake.) It eased off some after a few minutes, but felt like there was a tight band around my thigh. I had pain when I stood & walked, so I used my TENS unit for about an hour. No more pain!
Sign In or Register to comment.